Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Took radioactive treatments for graves disease, now suffer hypothyroidism, advised Levothyroxine. Smoke cannabis. Any negative reaction ?

i was diagnosed with graves disease in 2005 and had 2 radioactive treatments 2 years apart. I now suffer from hypothyroidism but have symptoms of hyperthyroidism even tho my tsh is 44. My dose of levothyroxine is 112 mcg which is all I can tolerate without becoming completely non functional with anxiety and aggitation. I smoke cannabis for HIV/Aids. Is there any proven negative interaction between the two ? I have been functioning with those high levels for almost 2 years.
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,

After going through all available information you have taken treatment for Graves disease with radioactive iodine and now taking Levothyroxine for Thyroid supplementation.

Your TSH is 44 which is high and it is desirable to achieve euthyroid state with increasing dose of Thyroxine.

If you have symptoms of hyperthyroidism they may be due to anxiety and other reason.

Smoking Cannabis should be stopped if possible as it can cause may symptoms.
It is not clear ?HIV/AIDS?

I would suggest to consult Endocrinologist and get adjustment of doses which can be increased gradually.

Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D
Answered: Tue, 26 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor